IDEAS home Printed from
   My bibliography  Save this article

The comparative statics of cumulative distribution function changes for the class of risk averse agents


  • Meyer, Jack
  • Ormiston, Michael B.


No abstract is available for this item.

Suggested Citation

  • Meyer, Jack & Ormiston, Michael B., 1983. "The comparative statics of cumulative distribution function changes for the class of risk averse agents," Journal of Economic Theory, Elsevier, vol. 31(1), pages 153-169, October.
  • Handle: RePEc:eee:jetheo:v:31:y:1983:i:1:p:153-169

    Download full text from publisher

    File URL:
    Download Restriction: Full text for ScienceDirect subscribers only

    As the access to this document is restricted, you may want to search for a different version of it.

    References listed on IDEAS

    1. Fishburn, Peter C., 1970. "Arrow's impossibility theorem: Concise proof and infinite voters," Journal of Economic Theory, Elsevier, vol. 2(1), pages 103-106, March.
    2. Graciela Chichilnisky, 1982. "Social Aggregation Rules and Continuity," The Quarterly Journal of Economics, Oxford University Press, vol. 97(2), pages 337-352.
    3. Sen, Amartya & Pattanaik, Prasanta K., 1969. "Necessary and sufficient conditions for rational choice under majority decision," Journal of Economic Theory, Elsevier, vol. 1(2), pages 178-202, August.
    4. Donald J. Brown, 1975. "Aggregation of Preferences," The Quarterly Journal of Economics, Oxford University Press, vol. 89(3), pages 456-469.
    5. Chichilnisky, Graciela & Heal, Geoffrey, 1983. "Community preferences and social choice," Journal of Mathematical Economics, Elsevier, vol. 12(1), pages 33-61, September.
    6. Chichilnisky, Graciela, 1982. "The topological equivalence of the pareto condition and the existence of a dictator," Journal of Mathematical Economics, Elsevier, vol. 9(3), pages 223-233, March.
    7. Kirman, Alan P. & Sondermann, Dieter, 1972. "Arrow's theorem, many agents, and invisible dictators," Journal of Economic Theory, Elsevier, vol. 5(2), pages 267-277, October.
    8. Chichilnisky, Graciela, 1982. "Structural instability of decisive majority rules," Journal of Mathematical Economics, Elsevier, vol. 9(1-2), pages 207-221, January.
    9. Debreu, Gerard, 1972. "Smooth Preferences," Econometrica, Econometric Society, vol. 40(4), pages 603-615, July.
    10. Graciela Chichilnisky & Geoffrey Heal, 1997. "Social choice with infinite populations: construction of a rule and impossibility results," Social Choice and Welfare, Springer;The Society for Social Choice and Welfare, vol. 14(2), pages 303-318.
    11. Chipman, John S., 1974. "Homothetic preferences and aggregation," Journal of Economic Theory, Elsevier, vol. 8(1), pages 26-38, May.
    12. Chichilnisky, Graciela, 1980. "Social choice and the topology of spaces of preferences," MPRA Paper 8006, University Library of Munich, Germany.
    13. Coughlin, Peter & Lin, Kuan-Pin, 1981. "Continuity properties of majority rule with intermediate preferences," Mathematical Social Sciences, Elsevier, vol. 1(3), pages 289-296, May.
    14. Maurice Salles, 2005. "Social Choice," Post-Print halshs-00337075, HAL.
    Full references (including those not matched with items on IDEAS)


    Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.

    Cited by:

    1. Hau, Arthur, 2010. "Comparative statics of changes in risk on monotonically and partially responsive kinked payoffs," European Journal of Operational Research, Elsevier, vol. 201(1), pages 267-276, February.
    2. Alain Chateauneuf & Ghizlane Lakhnati, 2005. "Increases in risk and demand for risky asset," Université Paris1 Panthéon-Sorbonne (Post-Print and Working Papers) halshs-00194413, HAL.
    3. Broll, Udo & Wong, Kit Pong, 2002. "Optimal full-hedging under state-dependent preferences," The Quarterly Review of Economics and Finance, Elsevier, vol. 42(5), pages 937-943.
    4. Hennessy, David A., 1993. "Applications of contingent claims theory to microeconomic problems," ISU General Staff Papers 1993010108000011822, Iowa State University, Department of Economics.
    5. Jouini, E. & Napp, C., 2008. "On Abel's concept of doubt and pessimism," Journal of Economic Dynamics and Control, Elsevier, vol. 32(11), pages 3682-3694, November.
    6. Chateauneuf, A. & Lakhnati, G., 2015. "Increases in risk and demand for a risky asset," Mathematical Social Sciences, Elsevier, vol. 75(C), pages 44-48.
    7. Paulsson, Thomas & Sproule, Robert, 2002. "Stochastically dominating shifts and the competitive firm," European Journal of Operational Research, Elsevier, vol. 141(1), pages 107-112, August.
    8. Dionne, Georges & Pellerin, Marc, 1987. "Investissement en incertitude : extension du problème de la taille optimale d’une usine," L'Actualité Economique, Société Canadienne de Science Economique, vol. 63(2), pages 256-281, juin et s.
    9. Hennessy, David A., 1997. "Stochastic technologies and the adoption decision," Journal of Development Economics, Elsevier, vol. 54(2), pages 437-453, December.
    10. Machnes, Yaffa, 1995. "Deductible insurance and production," Insurance: Mathematics and Economics, Elsevier, vol. 17(2), pages 119-123, October.
    11. Konishi, Yoshifumi & Coggins, Jay S., 2008. "Environmental risk and welfare valuation under imperfect information," Resource and Energy Economics, Elsevier, vol. 30(2), pages 150-169, May.
    12. Loehman, Edna T. & Nelson, Carl H., 1992. "Optimal Risk Management, Risk Aversion, And Production Function Properties," Journal of Agricultural and Resource Economics, Western Agricultural Economics Association, vol. 17(02), December.
    13. Gollier, Christian, 1993. "Portfolio Dominance, Lower Conditional Expectation And The Monotone Likelihood Ratio Order," Working Papers 014, Risk and Insurance Archive.
    14. repec:dau:papers:123456789/198 is not listed on IDEAS
    15. Fraser, Rob W., 1988. "A Method For Evaluating Supply Response To Price Underwriting," Australian Journal of Agricultural Economics, Australian Agricultural and Resource Economics Society, vol. 32(01), April.
    16. Jindapon, Paan & Neilson, William S., 2007. "Higher-order generalizations of Arrow-Pratt and Ross risk aversion: A comparative statics approach," Journal of Economic Theory, Elsevier, vol. 136(1), pages 719-728, September.

    More about this item


    Access and download statistics


    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:eee:jetheo:v:31:y:1983:i:1:p:153-169. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Dana Niculescu). General contact details of provider: .

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    We have no references for this item. You can help adding them by using this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service hosted by the Research Division of the Federal Reserve Bank of St. Louis . RePEc uses bibliographic data supplied by the respective publishers.